Advertisement

Israel Journal of Mathematics

, Volume 151, Issue 1, pp 357–380 | Cite as

The exchange condition for association schemes

  • Paul-Hermann Zieschang
Article

Abstract

The present article generalizes the group-theoretical exchange condition to the theory of association schemes. We prove that a large class of association schemes satisfying our exchange condition arises from groups as quotients over subgroups. The result provides an alternate proof of Tits' reduction theorem for buildings of spherical type.

Keywords

Exchange Condition Coxeter Group Association Scheme Reduction Theorem Spherical Type 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Z. Arad and H. Blau,On table algebras and their applications to finite group theory, Journal of Algebra138 (1991), 137–185.MathSciNetCrossRefGoogle Scholar
  2. [2]
    R. Dedekind,Ueber die von drei Moduln erzeugte Dualgruppe, Mathematische Annalen53 (1900), 371–403.MathSciNetCrossRefGoogle Scholar
  3. [3]
    I. A. Faradzev, M. H. Klin and M. E. Muzichuk,Cellular rings and groups of automorphisms of graphs, inInvestigations in Algebraic Theory of Combinatorial Objects (I. A. Faradzev, A. A. Ivanov, M. H. Klin and A. Woldar, eds.), Kluwer Academic Publishers, Dordrecht, 1994, pp. 1–152.CrossRefGoogle Scholar
  4. [4]
    M. Hirasaka, M. Muzychuk and P.-H. Zieschang,A generalization of Sylow's theorems on finite groups to association schemes, Mathematische Zeitschrift241 (2002), 665–672.MathSciNetCrossRefGoogle Scholar
  5. [5]
    M. Rassy and P.-H. Zieschang,Basic structure theory of association schemes, Mathematische Zeitschrift227 (1998), 391–402.MathSciNetCrossRefGoogle Scholar
  6. [6]
    P.-H. Zieschang,An Algebraic Approach to Association Schemes, Lecture Notes in Mathematics1628, Springer, Berlin, 1996.zbMATHGoogle Scholar

Copyright information

© The Hebrew University Magnes Press 2006

Authors and Affiliations

  • Paul-Hermann Zieschang
    • 1
  1. 1.Department of MathematicsUniversity of Texas at BrownsvilleBrownsvilleUSA

Personalised recommendations